MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 7.2MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 7.2MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367844
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 7.2mg blood collection tubes, the device experienced underfill or low draw of a tube with blood.This event occurred 10 times.The following information was provided by the initial reporter.The customer stated: at the moment of sample draw the tubes fill under the limit allowed, which it's required to assure accurate results for diagnostic support.
 
Additional Manufacturer Narrative
H.6.Investigation: no customer samples and 1 photo were received.The photo was visually evaluated showing the amount of specimen drawn into the tubes is below the etched fill line on the tube.As no customer samples were received at the manufacturing site, the investigation was limited.Therefore, 10 production lot in-house retention samples were inspected with 0 visible defects.Additionally, functional testing was performed on the retention samples and the customer's indicated failure mode of underfill was not observed as all tubes were within specification limits.Bd was able to confirm the customer¿s indicated failure mode with the photo provided; however, no samples were returned to be tested and the complaint could not be duplicated in the retention testing.The exact cause for the underfilling of the tube could not be determined.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.The device history records were reviewed on the identified lot with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 7.2MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14389302
Report Number1917413-2022-00258
Device Sequence Number15084837
Product Code JKA
UDI-Device Identifier00382903678440
UDI-Public00382903678440
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number367844
Device Lot Number1098448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown